Alert archive / New Mexico / Wind Advisories in 2008
Wind Advisory 60, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Dec 27, 2008, 4:52 AM MST. It took effect at Dec 27, 2008, 9:00 AM MST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2008, 4:52 AM MST (11:52 UTC)
- In effect from
- Dec 27, 2008, 9:00 AM MST
- Expired
- Dec 27, 2008, 5:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KABQ 271152 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 452 AM MST SAT DEC 27 2008 NMZ010>012-018-020-021-271900- /O.NEW.KABQ.WI.Y.0060.081227T1600Z-081228T0000Z/ SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-DE BACA COUNTY-ROOSEVELT COUNTY- CURRY COUNTY- INCLUDING THE CITIES OF...SANDIA PARK/CEDAR CREST... MORIARTY/ESTANCIA...SANTA ROSA...FORT SUMNER...PORTALES...CLOVIS 452 AM MST SAT DEC 27 2008 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM MST THIS AFTERNOON. WEST AND NORTHWEST WINDS WILL STRENGTHEN DURING THE MID MORNING HOURS AND REACH SPEEDS FROM 25 TO 35 MPH WITH GUSTS TO 45 MPH THROUGH MID AFTERNOON. SPEEDS WILL THEN GRADUALLY DECREASE THROUGH SUNSET. HAZARDOUS CROSS WINDS WILL RESULT ON SOUTHWEST TO NORTHEAST ORIENTED ROADS...SUCH AS U.S. HIGHWAY 54 FROM CORONA TO VAUGHN AND SANTA ROSA. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. $$ 40/44
2 follow-up statements
000 WWUS75 KABQ 271851 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1151 AM MST SAT DEC 27 2008 NMZ010>012-018-020-021-280000- /O.CON.KABQ.WI.Y.0060.000000T0000Z-081228T0000Z/ SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-DE BACA COUNTY-ROOSEVELT COUNTY- CURRY COUNTY- INCLUDING THE CITIES OF...SANDIA PARK/CEDAR CREST... MORIARTY/ESTANCIA...SANTA ROSA...FORT SUMNER...PORTALES...CLOVIS 1151 AM MST SAT DEC 27 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. WEST AND NORTHWEST WINDS AT SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE LIKELY ACROSS PORTIONS OF EAST CENTRAL AND SOUTHEAST NEW MEXICO THROUGH THE AFTERNOON HOURS. SPEEDS WILL THEN GRADUALLY DECREASE THROUGH SUNSET. HAZARDOUS CROSS WINDS WILL RESULT ON SOUTHWEST TO NORTHEAST ORIENTED ROADS...SUCH AS U.S. HIGHWAY 54 FROM CORONA TO VAUGHN AND SANTA ROSA. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. $$ 34
000 WWUS75 KABQ 272340 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 440 PM MST SAT DEC 27 2008 NMZ010>012-018-020-021-280045- /O.EXP.KABQ.WI.Y.0060.000000T0000Z-081228T0000Z/ SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-DE BACA COUNTY-ROOSEVELT COUNTY- CURRY COUNTY- INCLUDING THE CITIES OF...SANDIA PARK/CEDAR CREST... MORIARTY/ESTANCIA...SANTA ROSA...FORT SUMNER...PORTALES...CLOVIS 440 PM MST SAT DEC 27 2008 ...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON. NORTHWEST WINDS GUSTING TO 35 MPH WILL CONTINUE LOCALLY THROUGH EARLY EVENING. $$ SHY
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Dec 27, 3:00 AM MST, 1 hour 52 minutes earlier.
Area forecast discussion, Dec 27, 3:00 AM MST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 AM MST SAT DEC 27 2008 .DISCUSSION... AFTER TWO WEEKS OF ACTIVE WEATHER WITH LOTS OF WIND AND SNOW...A MORE TRANQUIL AND DRIER WEATHER PATTERN WILL RETURN. THIRD STORM OF THE WEEK TO EXIT THE STATE LATER TODAY. LIGHT TO MODERATE NW FLOW TO ENSUE THROUGH NEXT WEEK. A STORM PASSING TO THE N LATE IN THE WEEK MAY BRING THE ONLY PRECIPITATION IN THE FORECAST AFTER THIS AM. A FEW SNOW SHOWERS WILL LINGER OVER THE ERN PLAINS THIS AM. WIND SHIFT TO THE N AND NE OVER THE FAR NE PLAINS BEARS WATCHING FOR A SMALL ACCUMULATION OF SNOW THIS AM ALONG AND BEHIND THIS BOUNDARY. OTHERWISE AND DRY AND COLD DAY FOR N AND CNTRL NM. WINDS WILL BE MUCH LESS THAN FRI...BUT STRONG ENOUGH OVER THE EC PLAINS FOR A MINIMAL WIND ADVISORY. ONE OF THE COLDEST NIGHTS OF THE SEASON SO FAR WILL OCCUR TON. SOME HIGH CLOUDS MAY HOLD TEMPS UP A BIT ESPECIALLY OVER THE N. A DRY DAY ON SUN WITH A COLD START BUT MODERATING TEMPS IN THE PM. CONTINUED DRY AND MILDER ON MON. A WEAK BACK DOOR FRONT WILL SLIP INTO THE NE TUE WITH SLIGHTLY COOLER TEMPS BUT NO PRECIPITATION. ELSEWHERE IT WILL BE DRY AND CONTINUED MILD FOR LATE DEC. MOSTLY LIGHT WINDS ARE EXPECTED SUN THROUGH TUE. THE DRY WEATHER AND ABOVE NORMAL TEMPS WILL CONTINUE WED. A STRONGER STORM WILL PASS TO OUR N LATER IN THE WEEK. WINDS WILL INCREASE AGAIN THU AND FRI WITH A POTENTIALLY STRONG COLD FRONT DROPPING S ACROSS NM ON FRI. THERE MAY BE ISOLATED SNOW SHOWERS OVER THE N FROM WED NIGHT INTO FRI. CHJ && .AVIATION... A FEW SNOW SHOWERS COULD LINGER THIS MORNING IN THE NORTHERN MOUNTAINS AND EASTERN PLAINS AS THE BASE OF THE UPPER LEVEL TROUGH GRADUALLY EXITS EAST. PATCHY MVFR CEILINGS CAN ALSO BE EXPECTED ALONG THE WEST SLOPES OF THE WEST CENTRAL AND NORTHWEST MOUNTAINS WHERE RECENT SNOWS ACCUMULATED. HOWEVER...DRYING NORTHWEST WINDS BEHIND LAST EVENINGS COLD FRONT SHOULD BREAK UP THE CEILINGS BY MID MORNING. BRISK NORTHWEST FLOW ALOFT WILL TRANSLATE TO SURFACE GUSTS FROM 45 TO 50 MPH FROM CLINES CORNERS TO SANTA ROSA...FORT SUMNER...CLOVIS AND PORTALES FOR MUCH OF THE DAY. THESE WINDS MAY BEGIN AS EARLY AS 13 OR 14Z...AND THEY SHOULD START TAPERING OFF DURING THE LATE AFTERNOON. CANT RULE OUT STRONG GUSTY WINDS AT SIERRA BLANCA AIRPORT EITHER...ALTHOUGH MOS GUIDANCE KEEPS WINDS COMPARATIVELY WEAK THERE. NEXT AVIATION DISCUSSION SCHEDULED FOR 22Z. 44 && .FIRE WEATHER... LINGERING SNOW SHOWERS IN THE NORTH CENTRAL MOUNTAINS AND EASTERN PLAINS WONT ADD UP TO MUCH THIS MORNING...AND THE WEATHER SHOULD DRY OUT AREAWIDE THIS AFTERNOON AS THE BASE OF THE UPPER LEVEL TROUGH FINALLY EXITS EAST. FOR THE REMAINDER OF THE WEEKEND AND THE FIRST HALF OF THE WORK WEEK...RAPID ZONAL FLOW WILL DEVELOP WITH SOME AFTERNOON BREEZES ALONG THE TYPICALLY GUSTY EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN. DURING THE LATTER HALF OF THE WORK WEEK...THE FLOW ALOFT WILL TILT MORE NORTHWESTERLY AND ALLOW A FEW WEAK UPPER LEVEL TROUGHS TO CROSS THE CENTRAL ROCKIES NORTH OF NM. TIMING IN RAPID FLOW SITUATIONS LIKE THIS COMMONLY CHANGES WITH EACH MODEL RUN...BUT THERE SHOULD BE PERIODS WHEN SOME RAIN AND LOWER ELEVATION SNOW SHOWERS CAN DEVELOP IN THE VICINITY OF THE NORTHERN MOUNTAINS...NORTHERN PORTIONS OF THE WEST CENTRAL MOUNTAINS AND NORTHWEST PLATEAU. IN ASSOCIATION WITH THESE TROUGHS...THE POLAR JET STREAM WILL ALSO CROSS OUR AREA AND PRODUCE STRONG WEST AND SOUTHWEST WINDS MAINLY ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN THURSDAY. THESE WINDS COULD GET GOING AGAIN ALONG THE EAST SLOPES FRIDAY...BUT A BRISK BACK DOOR COLD FRONT MAY SHIFT WIND DIRECTIONS OUT OF THE NORTH FARTHER EAST ON THE PLAINS THAT DAY. 44 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 24 4 31 13 / 5 0 0 0 GALLUP.......................... 26 -1 40 7 / 5 0 0 0 GRANTS.......................... 29 2 39 7 / 5 0 0 0 GLENWOOD........................ 41 16 51 20 / 0 0 0 0 CHAMA........................... 22 -8 37 1 / 10 0 0 0 LOS ALAMOS...................... 28 10 40 14 / 0 0 0 0 RED RIVER....................... 22 -10 36 0 / 10 0 0 0 TAOS............................ 25 -7 37 4 / 10 0 0 0 SANTA FE........................ 26 5 39 12 / 5 0 0 0 SANTA FE AIRPORT................ 27 9 38 17 / 5 0 0 0 ESPANOLA........................ 32 6 41 13 / 5 0 0 0 ALBUQUERQUE HEIGHTS............. 32 17 41 24 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 34 11 41 17 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 31 13 42 20 / 5 0 0 0 ALBUQUERQUE WEST MESA........... 34 15 41 21 / 0 0 0 0 SOCORRO......................... 39 12 45 18 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 29 10 41 16 / 0 0 0 0 MORIARTY/ESTANCIA............... 29 7 42 15 / 0 0 0 0 CARRIZOZO....................... 38 10 46 18 / 5 0 0 0 RUIDOSO......................... 34 13 47 19 / 5 0 0 0 RATON........................... 30 3 47 13 / 10 0 0 0 LAS VEGAS....................... 28 10 45 19 / 5 0 0 0 ROY............................. 32 13 48 21 / 20 0 0 0 CLAYTON......................... 36 16 53 27 / 20 0 0 0 SANTA ROSA...................... 39 17 54 23 / 5 0 0 0 TUCUMCARI....................... 41 16 55 25 / 20 0 0 0 FORT SUMNER..................... 42 14 53 23 / 10 0 0 0 CLOVIS.......................... 44 18 55 25 / 10 0 0 0 PORTALES........................ 45 17 55 25 / 10 0 0 0 ROSWELL......................... 48 19 57 26 / 10 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 9 AM THIS MORNING TO 5 PM MST THIS AFTERNOON FOR THE FOLLOWING ZONES...NMZ011-012-018-020-021. && 40/44
Hazardous weather outlook, Dec 26, 11:40 PM MST, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1140 PM MST FRI DEC 26 2008 NMZ001>021-026-271300- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 1140 PM MST FRI DEC 26 2008 UPDATED TO REMOVE WIND AND WINTER WEATHER WARNINGS AND ADVISORIES. THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT WINTER STORM WARNINGS AND ADVISORIES HAVE EXPIRED...BUT A FEW FLURRIES AND AREAS OF BLOWING AND DRIFTING SNOW CAN BE EXPECTED MAINLY ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. VERY LOCALIZED ADDITIONAL ACCUMULATIONS OF AN INCH OR TWO ARE STILL POSSIBLE LATE TONIGHT MAINLY ACROSS THE HIGHER TERRAIN OF LINCOLN COUNTY WITH LESSER AMOUNTS TO THE NORTH. SURFACE WINDS WILL STILL REACH SPEEDS OF 15 TO 30 MPH WITH GUSTS BETWEEN 30 AND 40 MPH FOR MUCH OF THE NIGHT FROM THE CENTRAL MOUNTAIN CHAIN EASTWARD...THOUGH THE STRONGEST WINDS WILL LIKELY BE OVER AND NEAR THE MOUNTAINS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 43
In the hours before
Local storm report, Dec 26, 11:47 PM MST, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1147 PM MST FRI DEC 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1117 PM SNOW 10 S TIJERAS 34.94N 106.38W
12/26/2008 M5.0 INCH BERNALILLO NM PUBLIC
&&
DPORTERLocal storm report, Dec 27, 3:17 AM MST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
317 AM MST SAT DEC 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 AM HIGH SUST WINDS 2 SSW FORT STANTON 33.47N 105.54W
12/26/2008 M59.00 MPH LINCOLN NM AWOS
0415 AM NON-TSTM WND GST 2 SSW FORT STANTON 33.47N 105.54W
12/26/2008 M76.00 MPH LINCOLN NM AWOS
0630 AM SNOW 6 W LOS ALAMOS 35.89N 106.39W
12/26/2008 M1.0 INCH SANDOVAL NM PUBLIC
PAJARITO SKI AREA.
0646 AM SNOW EAGLE NEST 36.56N 105.26W
12/26/2008 M2.0 INCH COLFAX NM CO-OP OBSERVER
0700 AM SNOW 4 SW BLOOMFIELD 36.67N 108.03W
12/26/2008 M2.8 INCH SAN JUAN NM PUBLIC
0700 AM SNOW 9 NE AZTEC 36.92N 107.89W
12/26/2008 M3.3 INCH SAN JUAN NM PUBLIC
0700 AM SNOW 2 NW EL RITO 36.37N 106.22W
12/26/2008 M1.7 INCH RIO ARRIBA NM PUBLIC
0700 AM SNOW 10 N FARMINGTON 36.90N 108.19W
12/26/2008 M4.0 INCH SAN JUAN NM PUBLIC
0717 AM SNOW 2 SSE TAOS 36.36N 105.57W
12/26/2008 M2.8 INCH TAOS NM PUBLIC
0732 AM SNOW 3 SSE BLOOMFIELD 36.67N 107.96W
12/26/2008 M1.8 INCH SAN JUAN NM CO-OP OBSERVER
1153 AM HIGH SUST WINDS 1 SSE CLINES CORNERS 35.00N 105.66W
12/26/2008 M46.00 MPH TORRANCE NM ASOS
1155 AM HIGH SUST WINDS 2 ENE CLAYTON 36.46N 103.14W
12/26/2008 M40.00 MPH UNION NM ASOS
1230 PM NON-TSTM WND GST 1 SSE CLINES CORNERS 35.00N 105.66W
12/26/2008 M63.00 MPH TORRANCE NM ASOS
1253 PM HIGH SUST WINDS 7 ENE TUCUMCARI 35.21N 103.61W
12/26/2008 M43.00 MPH QUAY NM ASOS
0253 PM SNOW 5 ESE SANDIA PARK 35.14N 106.28W
12/26/2008 E3.0 INCH BERNALILLO NM TRAINED SPOTTER
0330 PM SNOW CHAMA 36.89N 106.58W
12/26/2008 M23.0 INCH RIO ARRIBA NM CO-OP OBSERVER
0402 PM SNOW MAGDALENA 34.11N 107.23W
12/26/2008 E1.0 INCH SOCORRO NM TRAINED SPOTTER
1009 PM SNOW 1 S CAPITAN 33.53N 105.59W
12/26/2008 E1.0 INCH LINCOLN NM CO-OP OBSERVER
1117 PM SNOW 10 S TIJERAS 34.94N 106.38W
12/26/2008 M5.0 INCH BERNALILLO NM PUBLIC
0312 AM SNOW 7 ESE CHUPADERO 35.79N 105.80W
12/27/2008 M4.0 INCH SANTA FE NM PUBLIC
SANTA FE SKI AREA.
0313 AM SNOW 8 SSW RED RIVER 36.59N 105.45W
12/27/2008 M11.0 INCH TAOS NM PUBLIC
TAOS SKI AREA.
0314 AM SNOW RED RIVER 36.71N 105.42W
12/27/2008 M23.0 INCH TAOS NM PUBLIC
RED RIVER SKI AREA.
&&
CJONESNearby
Wind Advisories in New Mexico, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.